MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5530-G-109
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device evaluated by mfr: not returned.
 
Event or Problem Description
It was reported that the patient's right knee was revised due to a cracked cr insert.Patient was revised to a 13mm cs insert.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving triathlon insert was reported.The event was confirmed following the completion of a material analysis report.Method & results: -device evaluation and results: visual inspection: visual inspection was performed as part of the material analysis report (mar), dated 16 aug 2019.This inspection indicated tibial insert damage was observed on the articulating surface of the insert which is consistent with contact against the femoral component.Damage was observed on the distal surface of the insert which is consistent with the explantation process.Backside impressions on the distal surface of insert are consistent with contact against a tibial base plate.The damage present on the articulating surface is consistent with scratching, burnishing, delamination, and third body indentations; these are common damage modes of uhmwpe.The anterior portion of the medial condyle had fractured.Delamination consistent with contact against the femoral component was observed.Macroscopic surface features indicate that the insert failed in overload.The direction of fracture propagation is indicated in; the fracture propagated towards the articulating and medial surfaces of the implant.Nothing noteworthy was observed on the returned locking wire.Dimensional inspection: not performed as the reported device was implanted and subsequently explanted.The device was returned damaged and in its current condition would not be an accurate reflection of its original manufactured condition.Functional inspection: not performed as the reported device was implanted and subsequently explanted.The device was returned damaged and in its current condition would not be an accurate reflection of its original manufactured condition.Material analysis a material analysis has been performed.The report concluded: the damage present on the articulating surface of the tibial insert is consistent with scratching, burnishing, delamination, and third body indentations; which are common damage modes of uhmwpe.Damage present on the fractured piece of the tibial insert was consistent with delamination and an overload fracture; the fracture propagated towards the articulating and medial surfaces of the implant.The yellow discoloration of the insert is consistent with absorption of synovial fluid.The damage on the articulating surface of the patella insert is consistent with contact against the femoral component.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-clinician review: no medical records were received for review with a clinical consultant.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: a material analysis has been performed.The report concluded: the damage present on the articulating surface of the tibial insert is consistent with scratching, burnishing, delamination, and third body indentations; which are common damage modes of uhmwpe.Damage present on the fractured piece of the tibial insert was consistent with delamination and an overload fracture; the fracture propagated towards thearticulating and medial surfaces of the implant.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8803351
Report Number0002249697-2019-02595
Device Sequence Number2693899
Product Code MBH
UDI-Device Identifier07613327045390
UDI-Public07613327045390
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2015
Device Catalogue Number5530-G-109
Device Lot NumberLCA647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2019
Initial Date Received by Manufacturer 06/21/2019
Supplement Date Received by Manufacturer09/09/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date10/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;